The particle-hole transformation, supersymmetry and achiral boundaries of the open Hubbard model

  • Alejandro De La Rosa Gomez
Open Access
Regular Article - Theoretical Physics


We show that the particle-hole transformation in the Hubbard model has a crucial role in relating Shastry’s R-matrix to the AdS/CFT S-matrix. In addition, we construct an achiral boundary for the open Hubbard chain which possesses twisted Yangian symmetry.


Lattice Integrable Models Boundary Quantum Field Theory AdS-CFT Correspondence 


Open Access

This article is distributed under the terms of the Creative Commons Attribution License (CC-BY 4.0), which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited.


  1. [1]
    F.H.L. Essler, H. Frahm, F. Göhmann, A. Klümper and V.E. Korepin, The One-Dimensional Hubbard Model, Cambridge University Press, (2005).Google Scholar
  2. [2]
    D.B. Uglov and V.E. Korepin, The Yangian symmetry of the Hubbard model, Phys. Lett. A 190 (1994) 238 [hep-th/9310158] [INSPIRE].ADSMathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    B.S. Shastry, Exact Integrability of the One-Dimensional Hubbard Model, Phys. Rev. Lett. 56 (1986) 2453 [INSPIRE].ADSMathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    N. Beisert and P. Koroteev, Quantum Deformations of the One-Dimensional Hubbard Model, J. Phys. A 41 (2008) 255204 [arXiv:0802.0777] [INSPIRE].ADSMathSciNetMATHGoogle Scholar
  5. [5]
    V. Mitev, M. Staudacher and Z. Tsuboi, The Tetrahedron Zamolodchikov Algebra and the AdS 5 × S 5 S-matrix, arXiv:1210.2172 [INSPIRE].
  6. [6]
    N.J. MacKay, Introduction to Yangian symmetry in integrable field theory, Int. J. Mod. Phys. A 20 (2005) 7189 [hep-th/0409183] [INSPIRE].ADSMathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    N. Beisert, The Analytic Bethe Ansatz for a Chain with Centrally Extended su(2|2) Symmetry, J. Stat. Mech. (2007) P01017 [nlin/0610017].
  8. [8]
    M. Shiroishi and M. Wadati Integrable Boundary Conditions for the One-Dimensional Hubbard Model, J. Phys. Soc. Jpn. 66 (1997) 2288 [cond-mat/9708011].ADSCrossRefMATHGoogle Scholar
  9. [9]
    A. De La Rosa Gomez and N.J. MacKay, Twisted Yangian symmetry of the open Hubbard model, J. Phys. A 47 (2014) 305203 [arXiv:1404.2095] [INSPIRE].ADSMathSciNetMATHGoogle Scholar
  10. [10]
    N. MacKay and V. Regelskis, Achiral boundaries and the twisted Yangian of the D5-brane, JHEP 08 (2011) 019 [arXiv:1105.4128] [INSPIRE].ADSMathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    M. Shiroishi and M. Wadati, Bethe Ansatz Equation for the Hubbard Model with Boundary Fields, J. Phys. Soc. Jpn. 66 (1997) 1.ADSMathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    N.J. MacKay and B.J. Short, Boundary scattering, symmetric spaces and the principal chiral model on the half line, Commun. Math. Phys. 233 (2003) 313 [Erratum ibid. 245 (2004) 425-428] [hep-th/0104212] [INSPIRE].
  13. [13]
    G.W. Delius, N.J. MacKay and B.J. Short, Boundary remnant of Yangian symmetry and the structure of rational reflection matrices, Phys. Lett. B 522 (2001) 335 [Erratum ibid. B 524 (2002) 401] [hep-th/0109115] [INSPIRE].
  14. [14]
    N.J. MacKay, Rational K matrices and representations of twisted Yangians, J. Phys. A 35 (2002) 7865 [math/0205155] [INSPIRE].ADSMathSciNetMATHGoogle Scholar
  15. [15]
    G. Feverati, L. Frappat and E. Ragoucy, Universal Hubbard models with arbitrary symmetry, J. Stat. Mech. (2009) P04014 [arXiv:0903.0190].
  16. [16]
    J. Drummond, G. Feverati, L. Frappat and É. Ragoucy, Generalised integrable Hubbard models, arXiv:0712.1940 [INSPIRE].
  17. [17]
    M. Shiroishi and M. Wadati, Tetrahedral Zamolodchikov Algebra Related to the Six-Vertex Free-Fermion Model and a New Solution of the Yang-Baxter Equation, J. Phys. Soc. Jpn. 64 (1995) 4598.ADSCrossRefGoogle Scholar
  18. [18]
    M. de Leeuw, T. Matsumoto and V. Regelskis, Coideal Quantum Affine Algebra and Boundary Scattering of the Deformed Hubbard Chain, J. Phys. A 45 (2012) 065205 [arXiv:1110.4596] [INSPIRE].ADSMATHGoogle Scholar
  19. [19]
    F. Gohmann and V. Inozemtsev, The Yangian symmetry of the Hubbard models with variable range hopping, Phys. Lett. A 214 (1996) 161 [cond-mat/9512071] [INSPIRE].ADSMathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    V.G. Drinfeld, Hopf algebras and the quantum Yang-Baxter equation, Sov. Math. Dokl. 32 (1985) 254 [INSPIRE].Google Scholar

Copyright information

© The Author(s) 2015

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of YorkYorkUnited Kingdom

Personalised recommendations